Home
Biography
My books
Research Interests
Talks
HMS Research Group

Publications

Books

D. Joyce, 'Compact manifolds with special holonomy', 436 pages, Oxford Mathematical Monographs series, OUP, July 2000. Reprinted 2003. Reprinted 2006 (twice).
-- Buy it on on the Web from OUP or Amazon.

M. Gross, D. Huybrechts and D. Joyce, 'Calabi-Yau Manifolds and Related Geometries', 239 pages, Universitext series, Springer, Berlin, 2003.
-- Buy it on on the Web from Springer or Amazon.

D. Joyce, 'Riemannian holonomy groups and calibrated geometry', 303 pages, Oxford Graduate Texts in Mathematics 12, OUP, March 2007.
-- Buy it on on the Web from OUP in paperback or hardback, or from Amazon in paperback or hardback.

D. Joyce and Y. Song, 'A theory of generalized Donaldson-Thomas invariants', 216 pages, Memoirs of the AMS 217 (2012), pages 1-216. Published online here.
-- Also available on the Web as arXiv:0810.5645.

Journal articles

J. Gillis and D. Joyce, 'Some results on combinatorial interpretations for the integral of the product of several classical orthogonal polynomials', Oxford Quarterly Journal of Mathematics 42 (1991), 57-75.

D. Joyce, 'The hypercomplex quotient and the quaternionic quotient', Mathematische Annalen 290, (1991), 323-340. pdf file

D. Joyce, 'Compact hypercomplex and quaternionic manifolds', Journal of Differential Geometry 35 (1992), 743-761.

D. Joyce, 'A twistor transform for complex manifolds with connection', Twistor Newsletter 35 (1992), 11-14. postscript file

D. Joyce, 'Manifolds with many complex structures', Oxford Quarterly Journal of Mathematics 46 (1995), 169-184. postscript file

D. Joyce, 'Explicit construction of self-dual 4-manifolds', Duke Mathematical Journal 77 (1995), 519-552. postscript file

D. Joyce, 'Compact 8-manifolds with holonomy Spin(7)', Inventiones mathematicae 123 (1996), 507-552. postscript file

D. Joyce, 'Compact Riemannian 7-manifolds with holonomy G2. I', Journal of Differential Geometry 43 (1996), 291-328. postscript file

D. Joyce, 'Compact Riemannian 7-manifolds with holonomy G2. II', Journal of Differential Geometry 43 (1996), 329-375. postscript file

D. Joyce, 'Hypercomplex Algebraic Geometry', Oxford Quarterly Journal of Mathematics 49 (1998), 129-162. postscript file

D. Joyce, 'Deforming Calabi-Yau orbifolds', Asian Journal of Mathematics 3 (1999), 853-868. postscript file

D. Joyce, 'A new construction of compact 8-manifolds with holonomy Spin(7)', Journal of Differential Geometry 53 (1999), 89-130.
-- Also available on the web as math.DG/9910002.

D. Joyce, 'Asymptotically Locally Euclidean metrics with holonomy SU(m)', Annals of Global Analysis and Geometry 19 (2001), 55-73.
-- Also available on the Web as math.AG/9905041.

D. Joyce, 'Quasi-ALE metrics with holonomy SU(m) and Sp(m)', Annals of Global Analysis and Geometry 19 (2001), 103-132.
-- Also available on the Web as math.AG/9905043.

D. Joyce, 'Constructing special Lagrangian m-folds in Cm by evolving quadrics', Mathematische Annalen 320 (2001), 757-797.
-- Also available on the Web as math.DG/0008155.

D. Joyce, 'Evolution equations for special Lagrangian 3-folds in C3', Annals of Global Analysis and Geometry 20 (2001), 345-403.
-- Also available on the Web as math.DG/0010036.

D. Joyce, 'Ruled special Lagrangian 3-folds', Proceedings of the London Mathematical Society 85 (2002), 233-256.
-- Also available on the Web as math.DG/0012060.

D. Joyce, 'Special Lagrangian m-folds in Cm with symmetries', Duke Mathematical Journal 115 (2002), 1-51.
-- Also available on the Web as math.DG/0008021.

D. Joyce, 'Constant Scalar Curvature Metrics on Connected Sums', International Journal of Mathematics and Mathematical Sciences 2003:7 (2003), 405-450.
-- Also available on the Web as math.DG/0108022.

D. Joyce, 'U(1)-invariant special Lagrangian 3-folds in C3 and special Lagrangian fibrations', Turkish Journal of Mathematics 27 (2003), 99-114.
-- Also available on the Web as math.DG/0206016.

D. Joyce, 'Special Lagrangian submanifolds with isolated conical singularities. V. Survey and applications', Journal of Differential Geometry 63 (2003), 279-347.
-- Also available on the Web as math.DG/0303272.

D. Joyce, 'Singularities of special Lagrangian fibrations and the SYZ Conjecture', Communications in Analysis and Geometry 11 (2003), 859-907.
-- Also available on the Web as math.DG/0011179.

D. Joyce, 'Special Lagrangian submanifolds with isolated conical singularities. I. Regularity', Annals of Global Analysis and Geometry 25 (2004), 201-251.
-- Also available on the Web as math.DG/0211294.

D. Joyce, 'Special Lagrangian submanifolds with isolated conical singularities. II. Moduli spaces', Annals of Global Analysis and Geometry 25 (2004), 301-352.
-- Also available on the Web as math.DG/0211295.

D. Joyce, 'Special Lagrangian submanifolds with isolated conical singularities. III. Desingularization, the unobstructed case', Annals of Global Analysis and Geometry 26 (2004), 1-58.
-- Also available on the Web as math.DG/0302355.

D. Joyce, 'Special Lagrangian submanifolds with isolated conical singularities. IV. Desingularization, obstructions and families', Annals of Global Analysis and Geometry 26 (2004), 117-174.
-- Also available on the Web as math.DG/0302356.

D. Joyce, 'U(1)-invariant special Lagrangian 3-folds I. Nonsingular solutions', Advances in Mathematics 192 (2005), 35-71.
-- Also available on the Web as math.DG/0111324.

D. Joyce, 'U(1)-invariant special Lagrangian 3-folds II. Existence of singular solutions', Advances in Mathematics 192 (2005), 72-134.
-- Also available on the Web as math.DG/0111326.

D. Joyce, 'U(1)-invariant special Lagrangian 3-folds III. Properties of singular solutions', Advances in Mathematics 192 (2005), 135-182.
-- Also available on the Web as math.DG/0204343.

D. Joyce and S. Salur, 'Deformations of Asymptotically Cylindrical coassociative submanifolds with cylindrical ends', Geometry and Topology 9 (2005), 1115-1146.
-- Also available on the Web as math.DG/0408137.

D. Joyce, 'Configurations in abelian categories. I. Basic properties and moduli stacks', Advances in Mathematics 203 (2006), 194-255. doi: 10.1016/j.aim.2005.04.008.
-- Also available on the Web as math.AG/0312190.

D. Joyce, 'Constructible functions on Artin stacks', Journal of the London Mathematical Society 74 (2006), 583-606.
-- Also available on the Web as math.AG/0403305.

D. Joyce, 'Configurations in abelian categories. II. Ringel-Hall algebras', Advances in Mathematics 210 (2007), 635-706. doi: 10.1016/j.aim.2006.07.006.
-- Also available on the Web as math.AG/0503029.

D. Joyce, 'Holomorphic generating functions for invariants counting coherent sheaves on Calabi-Yau 3-folds', Geometry and Topology 11 (2007), 667-725.
-- Also available on the Web as hep-th/0607039.

D. Joyce, 'Motivic invariants of Artin stacks and 'stack functions' ', Quarterly Journal of Mathematics 58 (2007), 345-392. doi: 10.1093/qmath/ham019.
-- Also available on the Web as math.AG/0509722.

D. Joyce, 'Configurations in abelian categories. III. Stability conditions and identities', Advances in Mathematics 215 (2007), 153-219. doi: 10.1016/j.aim.2007.04.002.
-- Also available on the Web as math.AG/0410267.

D. Joyce, 'Configurations in abelian categories. IV. Invariants and changing stability conditions', Advances in Mathematics 217 (2008), 125-204. doi: 10.1016/j.aim.2007.06.011.
-- Also available on the Web as math.AG/0410268.

D. Joyce, Y.-I. Lee and M.-P. Tsui, 'Self-similar solutions and translating solitons for Lagrangian mean curvature flow', Journal of Differential Geometry 84 (2010), 127-161.
-- Also available on the Web as arXiv:0801.3721.

M. Akaho and D. Joyce, 'Immersed Lagrangian Floer theory', Journal of Differential Geometry 86 (2010), 381-500. PDF file.
-- Also available on the Web as arXiv:0803.0717.

D. Joyce, Y.-I. Lee and R. Schoen, 'On the existence of Hamiltonian stationary Lagrangian submanifolds in symplectic manifolds', American Journal of Mathematics 133 (2011), 1067-1092.
-- Also available on the Web as arXiv:0902.3338.

O. Ben-Bassat, C. Brav, V. Bussi, and D. Joyce, 'A "Darboux theorem" for shifted symplectic structures on derived Artin stacks, with applications', Geometry and Topology 19 (2015), 1287-1359.
-- Also available on the Web as arXiv:1312.0090.

D. Joyce, 'Conjectures on Bridgeland stability for Fukaya categories of Calabi-Yau manifolds, special Lagrangians, and Lagrangian mean curvature flow', EMS Surveys in Mathematical Sciences 2 (2015), 1-62.
-- Also available on the Web as arXiv:1401.4949.

C. Brav, V. Bussi, D. Dupont, D. Joyce, and B. Szendr÷i, 'Symmetries and stabilization for sheaves of vanishing cycles', Journal of Singularities 11 (2015), 85-151.
-- Also available on the Web as arXiv:1211.3259.

D. Joyce, 'A classical model for derived critical loci', Journal of Differential Geometry 101 (2015), 289-367.
-- Also available on the Web as arXiv:1304.4508.

Y. Imagi, D. Joyce, and J. Oliveira dos Santos,  'Uniqueness results for special Lagrangians and Lagrangian mean curvature flow expanders in Cm', Duke Mathematical Journal 165 (2016), 847-933.
-- Also available on the Web as arXiv:1404.0271.

D. Joyce, 'A generalization of manifolds with corners',  Advances in Mathematics 299 (2016), 760-862. open access pdf file
-- Also available on the Web as arXiv:1501.00401.

D. Borisov and D. Joyce, 'Virtual fundamental classes for moduli spaces of sheaves on Calabi-Yau four-folds', Geometry and Topology 21 (2017), 3231–3311.
-- Also available on the Web as arXiv:1504.00690.

Articles in books

D. Joyce, 'Compact Riemannian manifolds with exceptional holonomy', pages 39-65 in 'Essays on Einstein Manifolds', editors C. LeBrun and M. Wang, Surveys in Differential Geometry VI, International Press, Cambridge, MA, 1999. postscript file

D. Joyce, 'Singularities of special Lagrangian submanifolds', pages 163-198 in 'Different Faces of Geometry', editors S.K. Donaldson, Y. Eliashberg and M. Gromov, International Mathematical Series volume 3, Kluwer/Plenum, 2004. Also to appear in Russian translation.
-- Also available on the Web as math.DG/0310460.

D. Joyce, 'Calibrated geometry and special Lagrangian submanifolds', volume 1, pages 398-402 in J.-P. Franšoise, G. Naber and T.S. Tsou, editors, Encyclopedia of Mathematical Physics, Elsevier, 2006.

D. Joyce, 'Riemannian holonomy groups and exceptional holonomy', volume 4, pages 441-446 in J.-P. Franšoise, G. Naber and T.S. Tsou, editors, Encyclopedia of Mathematical Physics, Elsevier, 2006.

D. Joyce, 'Generalized Donaldson-Thomas invariants', pages 125-160 in 'Geometry of special holonomy and related topics', editors N.C. Leung and S.-T. Yau, Surveys in Differential Geometry XVI, International Press, Cambridge, MA,(2011).
-- Also available on the Web as arXiv:0910.0105.

Conference proceedings

D. Joyce, 'Compact manifolds with exceptional holonomy', pages 245-252 in 'Geometry and Physics', editors J.E. Andersen, J. Dupont, H. Pedersen and A. Swann, Lecture notes in pure and applied math. vol. 184, Marcel Dekker, New York, 1997. postscript file

D. Joyce, 'Compact manifolds with exceptional holonomy', pages 361-370 in Proceedings of the International Congress of Mathematicians, Berlin, 1998, vol II. Documenta Mathematica, University of Bielefeld, 1998. Published online.

D. Joyce, 'A theory of quaternionic algebra, with applications to hypercomplex geometry', pages 143-194 in Proceedings of the Second Meeting on Quaternionic Structures in Mathematics and Physics, Rome, 1999, editors S. Marchiafava, P. Piccinni and M. Pontecorvo, World Scientific, Singapore, 2001.
-- Also available in the math archive as math.DG/0010079.

D. Joyce, 'Constructing compact 8-manifolds with holonomy Spin(7) from Calabi-Yau orbifolds', pages 21-30 in Volume II of Proceedings of the 3rd European Congress of Mathematics, Barcelona, July 10-14, 2000, editors C. Casuberta, R.M. Mirˇ-Roig, J. Verdera and S. Xambˇ-Descamps, Progress in Mathematics 202, Birkhńuser, Basel, 2001. postscript file

D. Joyce, 'On counting special Lagrangian homology 3-spheres', pages 125-151 in 'Topology and Geometry: Commemorating SISTAG', editors A.J. Berrick, M.C. Leung and X.W. Xu, Contemporary Mathematics volume 314, A.M.S., 2002.
-- Also available on the Web as hep-th/9907013.

D. Joyce, 'Constructing compact manifolds with exceptional holonomy', pages 177-191 in M. Douglas, J. Gauntlett and M. Gross, editors, 'Strings and Geometry', Clay Mathematics Proceedings 3, A.M.S., 2004.
-- Also available on the Web as math.DG/0203158.

D. Joyce, 'Lectures on special Lagrangian geometry', pages 667-695 in D. Hoffman, editor, 'Global Theory of Minimal Surfaces', Clay Mathematics Proceedings 2, A.M.S., 2005.
-- Also available on the Web as math.DG/0111111.

D. Joyce, 'The exceptional holonomy groups and calibrated geometry', pages 110-139 in S. Akbulut, T. Índer and R.J. Stern, editors, 'Proceedings of the G÷kova Geometry-Topology Conference 2005', International Press, Somerville, MA, 2006. Published online.
-- Also available on the Web as math.DG/0406011.

D. Joyce, 'Special Lagrangian 3-folds and integrable systems', pages 189-233 in M. Guest, R. Miyaoka and Y. Ohnita, editors, 'Surveys on Geometry and Integrable Systems', Advanced Studies in Pure Mathematics 51, Mathematical Society of Japan, 2008.
-- Also available on the Web as math.DG/0101249.

D. Joyce, 'An introduction to C-schemes and C-algebraic geometry', pages 299-325 in H.-D. Cao and S.-T. Yau, editors, Surveys in Differential Geometry 17 (2012), Lectures given at the JDG symposium, June 2010, in memory of C.C. Hsiung.
-- Also available on the Web as arXiv:1104.4951.

D. Joyce, 'On manifolds with corners', pages 225-258 in S. Janeczko, J. Li and D.H. Phong, editors, 'Advances in Geometric Analysis', Advanced Lectures in Mathematics 21, International Press, Boston, 2012.
-- Also available on the Web as arXiv:0910.3518.

D. Joyce, 'An introduction to d-manifolds and derived differential geometry', pages 230-281 in L. Brambila-Paz, O. Garcia-Prada, P. Newstead and R.P. Thomas, editors, 'Moduli spaces', London Mathematical Society Lecture Note Series 411, Cambridge University Press, 2014.
-- Also available on the Web as arXiv:1206.4207.

Accepted for publication

D. Joyce, 'Algebraic Geometry over C-rings', to appear in Memoirs of the A.M.S.
-- Also available on the Web as arXiv:1001.0023.

D. Joyce and P. Safronov, 'A Lagrangian Neighbourhood Theorem for shifted symplectic derived schemes', to appear in Annales de la Faculte des Sciences de Toulouse.
-- Also available on the Web as arXiv:1506.04024.

Papers on the Web (excluding those listed above)

Available at http://xxx.lanl.gov/archive/math and http://xxx.lanl.gov/archive/hep-th

D. Joyce, 'On the topology of deformations of Calabi-Yau orbifolds', math.AG/9806146, 1998. 25 pages.
(A rather longer version of 'Deforming Calabi-Yau orbifolds', Asian J. Math. 3 (1999), 853-868.)

D. Joyce, 'Lectures on Calabi-Yau and special Lagrangian geometry', math.DG/0108088, version 3, June 2002. 58 pages.
(An expanded version of this is published as Part I of our book, M. Gross, D. Huybrechts and D. Joyce, 'Calabi-Yau Manifolds and Related Geometries', Springer, 2003. See top of page.)

D. Joyce, 'Kuranishi homology and Kuranishi cohomology', arXiv:0707.3572, version 5, October 2008. 290 pages.

D. Joyce, 'Kuranishi homology and Kuranishi cohomology: a User's Guide', arXiv:0710.5634, version 2, October 2008. 29 pages.

D. Joyce, 'D-manifolds, d-orbifolds and derived differential geometry: a detailed summary', arXiv:1208.4948, version 2, December 2012. 173 pages.

C. Brav, V. Bussi, and D. Joyce, 'A Darboux theorem for derived schemes with shifted symplectic structure', arXiv:1305.6302, version 3, June 2015. 54 pages.

V. Bussi, D. Joyce, and S. Meinhardt, 'On motivic vanishing cycles of critical loci', arXiv:1305.6428, version 2, December 2013. 32 pages.

D. Joyce, 'A new definition of Kuranishi space', arXiv:1409.6908, version 3, October 2015. 193 pages.

D. Joyce, 'Some new homology and cohomology theories of manifolds and orbifolds', arXiv:1509.05672, September 2015. 232 pages.

D. Joyce, 'Kuranishi spaces as a 2-category', arXiv:1510.07444, October 2015. 61 pages.

D. Joyce, 'Manifolds with analytic corners', arXiv:1605.05913, May 2016. 73 pages.

D. Joyce, 'Conjectures on counting associative 3-folds in G2-manifolds', arXiv:1610.09836, version 2, May 2017. 74 pages.

D. Joyce and S. Karigiannis, 'A new construction of compact G2-manifolds by gluing families of Eguchi-Hanson spaces', arXiv:1707.09325, July 2017. 82 pages.